How long should i use the progestrone cream for hairloss?

by sara
(new york)

I'm 32 years old and have mirena inserted a year ago and now experiencing many symptoms like hair thinning, emotional, mood swings, anger. I'm going get my hormone levels checked with my doctor in 2 weeks or so. I'm also in confusion whether to remove mirena or not. I'm reluctant to try copper iud because I was diagonsed with mild endometrosis few years back and copper iud might make worse.
My question is if I start using progestrone cream 100-200mg per day, how long will it take to see results?
Should i gradually stop using the cream once the symptoms stops?
Is it safe to use long term?
Will I see improvements in hairloss when using the cream with mirena iud in me.

kindly help me....waiting for the answers
thank you.

Comments for How long should i use the progestrone cream for hairloss?

Click here to add your own comments

Apr 05, 2013
How long should i use the progestrone cream for hairloss?
by: Wray

Hi Sara The Mirena does not release progesterone as many women are lead to believe, but a progestin called levonorgestrel. This has been shown to lower progesterone levels, plus impeding the blood flow in the uterine arteries, see here and here. Levonorgestrel is derived from testosterone, so has androgenic properties, which can cause hair loss. This is the prescribing information here, and please see here too. You might like to read these comments here from women who've used the Mirena. I'm not in favour of it at all, but then I don't agree with any drug based Contraceptives, they all have the potential to harm. I can almost guarantee your hormone results will come back normal. It's very rare to check the ratio between progesterone and oestrogen, this is the critical factor not so much the levels of each. And all your symptoms are suggestive of low progesterone, high oestrogen and testosterone. We do have a page on Hair Loss you could look through, there are a number of nutrients which help. Although the quickest fix would be to remove the Mirena. I don't have any evidence that the copper T IUD would cause problems with Endometriosis. This is caused by oxidative stress, so large amounts of antioxidants are needed to reverse it. With the symptoms you have, I feel you will probably need about 200mg/day, possibly more. I can't give advice on how long it will take to help, if it will in fact reverse the hair loss. It's going to have an uphill battle against the levonorgestrel. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...